Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jun 13, 2020, 3:09 AM CDT for 10 counties in Oklahoma. It took effect at Jun 13, 2020, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2020, 3:09 AM CDT (08:09 UTC)
- In effect from
- Jun 13, 2020, 12:00 PM CDT
- Expired
- Jun 13, 2020, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 113 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
138 WWUS84 KOUN 130809 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 309 AM CDT Sat Jun 13 2020 ...Critical Fire Weather Today... .Hot, dry, and windy conditions across northwest Oklahoma are expected to combine with stressed fuels to produce Red Flag conditions this afternoon. OKZ004>006-009>011-131700- /O.UPG.KOUN.FW.A.0003.200613T1700Z-200614T0100Z/ /O.NEW.KOUN.FW.W.0005.200613T1700Z-200614T0100Z/ /O.NEW.KOUN.FW.A.0004.200614T1700Z-200615T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major- 309 AM CDT Sat Jun 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR northwest Oklahoma... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR northwest Oklahoma... The National Weather Service in Norman has issued a Red Flag Warning for hot, dry, and windy conditions, which is in effect from noon today to 8 PM CDT this evening. A Fire Weather Watch has also been issued for tomorrow. * TIMING...12 PM to 8 PM. * WINDS...South 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...mid and upper 90s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
702 WWUS84 KOUN 131540 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 1040 AM CDT Sat Jun 13 2020 ...Critical Fire Weather Today... .Hot, dry, and windy conditions across northwest and west central Oklahoma are expected to combine with stressed fuels to produce Red Flag conditions this afternoon. OKZ014>016-021-132345- /O.EXA.KOUN.FW.W.0005.200613T1700Z-200614T0100Z/ Roger Mills-Dewey-Custer-Beckham- 1040 AM CDT Sat Jun 13 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR DRY AND BREEZY WEATHER FOR WEST CENTRAL OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for dry and breezy conditions, which is in effect until 8 PM CDT this evening. * TIMING...12 PM to 8 PM. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...In the lower 90s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ OKZ004>006-009>011-132345- /O.CON.KOUN.FW.W.0005.200613T1700Z-200614T0100Z/ /O.CON.KOUN.FW.A.0004.200614T1700Z-200615T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major- 1040 AM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR DRY AND BREEZY WEATHER FOR NORTHWEST OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NORTHWEST OKLAHOMA... * TIMING...12 PM to 8 PM. * WINDS...South 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the mid 80s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
703 WWUS84 KOUN 132035 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 335 PM CDT Sat Jun 13 2020 OKZ004>006-009>011-140445- /O.CON.KOUN.FW.W.0005.000000T0000Z-200614T0100Z/ /O.CON.KOUN.FW.A.0004.200614T1700Z-200615T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major- 335 PM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR DRY AND BREEZY WEATHER FOR NORTHWEST OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NORTHWEST OKLAHOMA... * TIMING...12 PM to 8 PM. * WINDS...South 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the mid 80s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ014>016-021-140100- /O.CON.KOUN.FW.W.0005.000000T0000Z-200614T0100Z/ Roger Mills-Dewey-Custer-Beckham- 335 PM CDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR DRY AND BREEZY WEATHER FOR WEST CENTRAL OKLAHOMA... * TIMING...12 PM to 8 PM. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...In the mid 90s. * IMPACTS...If fires start, they will spread rapidly and will be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 13, 3:03 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 13, 3:03 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
303 AM CDT Sat Jun 13 2020
...New SHORT TERM, LONG TERM, FIRE WEATHER...
.SHORT TERM...
(Today and tonight)
Issued at 242 AM CDT Sat Jun 13 2020
High based light showers (in the 600-500mb layer) developing
across northern and central Oklahoma early this morning, and this
will likely continue through daybreak and a few hours beyond.
Uncertain if we will get any lightning strikes with such weak
forcing so will just mention light showers or sprinkles through
mid-morning for north-central into central Oklahoma. Any rain that
does reach the ground should be very light. Not expecting a
repeat of yesterday. Still a hot day in store with gusty south
winds across western and northern parts of the forecast area.
Main impacts will be fire weather related and discussed below in
Fire Weather section.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 242 AM CDT Sat Jun 13 2020
Relatively weak upper ridge over Southern Plains forecast to
weaken slowly through next week as western U.S. longwave trough
progresses east and helps suppress the ridge and act as a kicker
for eastern U.S. cut-off low. Odds for a pattern change to more
zonal and eventually northwest flow toward and beyond this
forecast package are looking better. This will also help to break
down MS valley lower-level ridge and allow for a more unimpeded
moisture trajectory. The ECM has trended toward the GFS with
potential for precipitation by next weekend, but still drier. Will
keep the rain chances from the blended forecast grids for next
weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1009 PM CDT Fri Jun 12 2020
VFR conditions with some mid and high clouds streaming across the
area. Winds will increase and shift to the S and SW Saturday.
&&
.FIRE WEATHER...
Issued at 242 AM CDT Sat Jun 13 2020
Primary challenge in short term is the determining need for Red
Flag Warning for western/northern portions of Oklahoma. WFAS EC/BI
forecasts would yield potential for efficient starts, which we
have seen the past several days, but somewhat conditional
spread/intensity given green, yet stressed, state of fuels. Areas
of the menace red cedar will of course be problematic if there
are any starts. Forecast red flag index values would support a
conversion from Fire Weather Watch to Red Flag Warning for Harper
and Ellis counties. Farther east, it is even drier over the short
term, but winds may not be quite as strong. Since we have had
recent fires in Woods and Major counties, inclined to go ahead
with the warning there too. ERC values are approaching the 97th
percentile across northwest portions of Oklahoma, max temperatures
forecast to be 10 degrees or so above climo (mid 90s to around
100), humidities well below 20 percent, and flash drought
underway will result in going to Red Flag Warning from the Watch
as opposed to just a fire danger statement. With similar
conditions tomorrow for the same area, we will hoist a watch for
Sunday. We appreciate neighboring offices for their collaboration.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 93 67 93 67 / 10 0 0 0
Hobart OK 96 68 95 67 / 0 0 0 0
Wichita Falls TX 96 67 95 67 / 0 0 0 0
Gage OK 97 68 95 66 / 0 0 0 0
Ponca City OK 94 68 94 69 / 10 0 0 0
Durant OK 93 67 93 67 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 8 PM CDT this evening for
OKZ004>006-009>011.
Fire Weather Watch from Sunday afternoon through Sunday evening
for OKZ004>006-009>011.
TX...None.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...25Hazardous weather outlook, Jun 12, 7:22 PM CDT, 7 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 722 PM CDT Fri Jun 12 2020 OKZ004>048-050>052-TXZ083>090-140030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 722 PM CDT Fri Jun 12 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Fire weather... Elevated to near critical fire weather conditions will be possible Saturday afternoon across parts of western Oklahoma and western north Texas. A Fire Weather Watch is in effect for parts of northwest Oklahoma. Continued hot, dry, and breezy weather will result in elevated fire weather conditions each day through the middle of next week, mainly across western Oklahoma and western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:09 AM CDT | Fire Weather Watch | OUN | Alfalfa, Ellis, Harper, Major, Woods, Woodward | 24 hr |
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.